Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


frozen shoulder
Oct 29, 2006

I have been suffering from a frozen shoulder for about 10 months now. Have seen a several chiropractors, osteopaths, done x-rays (have a bit of arthritis but not enough to limit my movement). Much pain in my shoulder and mobility to about a third of what I had. I'm HIV positive since 25 years now. Living in France, so have had some of the best care available. All the meds, Anti protéases since 1995. Heavy duty cocktail. Just saw a rheumatologist who has made a connection to long term HIV meds (especially anti proteases) and blocked shoulders. There is a service in his hospital with an acknowledgeable number of HIV patients who have the same problem. This is the first time I have heard of the meds affecting the shoulder. I did read some of your responses to previous shoulder pain questions and found you rarely make this connection. Your thoughts on this matter would be appreciated. Marc

Response from Dr. Henry

I am unaware of any study linking use of protease inhibitors with joint abnormalities or frozen shoulder to be specific. I have hundreds of patients on protease inhibitors-some of whom have shoulder problems. In most cases the shoulder problems has been related to tedonitis, capsulitis, or osteoarthritis. I have not had the impresssion from either my experience or comments from the rheumatology consultants that protease inhibitors are in some way causing the problem. I would be interested in hearing from any reader if they are aware of any studies noting such a linkage. There are a variety of joint problems that have been reported in HIV+ persons but the linkage to protease inhibitors has not been established to my knowledge. KH



Previous
swelling of colon
Next
hiv, diabetes, need to gain weight

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement